Alert archive / California / Small Craft Advisories in 2013

Small Craft Advisory 10, NWS Eureka, CA

February 1, 2013

NWS Eureka, CA issued this small craft advisory at Feb 1, 2013, 9:14 AM PST. It took effect at Feb 2, 2013, 9:00 AM PST. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2013, 9:14 AM PST (17:14 UTC)
In effect from
Feb 2, 2013, 9:00 AM PST
Expired
Feb 4, 2013, 3:00 AM PST
In force
42 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

957 
WHUS76 KEKA 011714
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
914 AM PST FRI FEB 1 2013

PZZ450-455-470-475-020115-
/O.NEW.KEKA.SC.Y.0010.130202T1400Z-130203T2300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
914 AM PST FRI FEB 1 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 3 PM SUNDAY...

* WAVES...W BUILDING TO 10 TO 12 FT AT 18 SECONDS BY EARLY
  SATURDAY MORNING. WAVES WILL BEGIN TO SUBSIDE ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE STEEP ENOUGH TO
CREATE A POTENTIAL HAZARD TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING
IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/EUREKA
11 follow-up statements
622 
WHUS76 KEKA 012253
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
253 PM PST FRI FEB 1 2013

PZZ450-455-470-475-020700-
/O.CON.KEKA.SC.Y.0010.130202T1400Z-130203T2300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
253 PM PST FRI FEB 1 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SATURDAY TO
3 PM SUNDAY...

* WAVES...W BUILDING TO 10 TO 12 FT AT 18 SECONDS BY EARLY 
  SATURDAY MORNING. WAVES WILL BEGIN TO SUBSIDE ON SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE STEEP ENOUGH TO
CREATE A POTENTIAL HAZARD TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/EUREKA
515 
WHUS76 KEKA 020517
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
917 PM PST FRI FEB 1 2013

PZZ450-455-470-475-021330-
/O.CON.KEKA.SC.Y.0010.130202T1400Z-130203T2300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
917 PM PST FRI FEB 1 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SATURDAY TO
3 PM PST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SATURDAY TO
3 PM PST SUNDAY. 

* WAVES...W BUILDING TO 10 TO 12 FT AT 18 SECONDS SATURDAY
  MORNING. WAVES WILL BEGIN TO SUBSIDE ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE STEEP ENOUGH TO
CREATE A POTENTIAL HAZARD TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
547 
WHUS76 KEKA 020545
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
945 PM PST FRI FEB 1 2013

PZZ450-455-470-475-021345-
/O.EXT.KEKA.SC.Y.0010.130202T1700Z-130203T2300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
945 PM PST FRI FEB 1 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM SATURDAY TO 3 PM
PST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 AM SATURDAY TO
3 PM PST SUNDAY. 

* WAVES...W BUILDING TO 10 TO 12 FT AT 18 SECONDS SATURDAY 
  MORNING. WAVES WILL BEGIN TO SUBSIDE ON SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE STEEP ENOUGH TO
CREATE A POTENTIAL HAZARD TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
593 
WHUS76 KEKA 021000
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
200 AM PST SAT FEB 2 2013

PZZ470-475-021800-
/O.EXT.KEKA.SC.Y.0010.130202T1700Z-130204T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
200 AM PST SAT FEB 2 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 9
PM SUNDAY...

* SEAS...W BUILDING TO 10 TO 12 FT AT 18 SECONDS BY THIS
  AFTERNOON. WAVES WILL BEGIN TO SUBSIDE ON SUNDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE SUFFICIENTLY LARGE
TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-455-021800-
/O.EXT.KEKA.SC.Y.0010.130202T2300Z-130203T2300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
200 AM PST SAT FEB 2 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 PM SUNDAY...

* SEAS...W BUILDING TO 9 TO 12 FT AT 18 SECONDS BY THIS AFTERNOON.
  WAVES WILL BEGIN TO SUBSIDE ON SUNDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE SUFFICIENTLY LARGE
TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
085 
WHUS76 KEKA 021706
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
906 AM PST SAT FEB 2 2013

PZZ470-475-030115-
/O.CON.KEKA.SC.Y.0010.000000T0000Z-130204T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
906 AM PST SAT FEB 2 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM SUNDAY...

* SEAS...W BUILDING TO 10 TO 12 FT AT 18 SECONDS BY THIS 
  AFTERNOON. WAVES WILL BEGIN TO SUBSIDE ON SUNDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE SUFFICIENTLY
LARGE TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-455-030115-
/O.CON.KEKA.SC.Y.0010.130202T2300Z-130203T2300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
906 AM PST SAT FEB 2 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 PM SUNDAY...

* SEAS...W BUILDING TO 9 TO 12 FT AT 18 SECONDS BY THIS 
  AFTERNOON. WAVES WILL BEGIN TO SUBSIDE ON SUNDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE SUFFICIENTLY
LARGE TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/EUREKA
694 
WHUS76 KEKA 022259
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
259 PM PST SAT FEB 2 2013

PZZ450-455-030700-
/O.CON.KEKA.SC.Y.0010.130202T2300Z-130203T2300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
259 PM PST SAT FEB 2 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM SUNDAY...

* SEAS...W BUILDING TO 10 TO 12 FT AT 17 SECONDS TONIGHT. WAVES
  WILL BEGIN TO SUBSIDE ON SUNDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE SUFFICIENTLY
LARGE TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-475-030700-
/O.CON.KEKA.SC.Y.0010.000000T0000Z-130204T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
259 PM PST SAT FEB 2 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM SUNDAY...

* SEAS...W 10 TO 12 FT AT 17 SECONDS TONIGHT. WAVES WILL BEGIN TO
  SUBSIDE ON SUNDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE SUFFICIENTLY
LARGE TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/EUREKA
821 
WHUS76 KEKA 030434
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
834 PM PST SAT FEB 2 2013

PZZ450-455-031245-
/O.CON.KEKA.SC.Y.0010.000000T0000Z-130203T2300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
834 PM PST SAT FEB 2 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY. 

* SEAS...W AT 10 TO 12 FT AT 17 SECONDS TONIGHT. WAVES WILL BEGIN
  TO SUBSIDE ON SUNDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE SUFFICIENTLY
LARGE TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-475-031245-
/O.CON.KEKA.SC.Y.0010.000000T0000Z-130204T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
834 PM PST SAT FEB 2 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY. 

* SEAS...W 10 TO 12 FT AT 17 SECONDS TONIGHT. WAVES WILL BEGIN 
  TO SUBSIDE ON SUNDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE SUFFICIENTLY
LARGE TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
111 
WHUS76 KEKA 031016
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
216 AM PST SUN FEB 3 2013

PZZ450-455-031830-
/O.CON.KEKA.SC.Y.0010.000000T0000Z-130203T2300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
216 AM PST SUN FEB 3 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON. 

* SEAS...W AT 10 TO 12 FT AT 17 SECONDS TONIGHT. WAVES WILL 
  BEGIN TO SUBSIDE ON SUNDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE SUFFICIENTLY
LARGE TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-475-031830-
/O.CON.KEKA.SC.Y.0010.000000T0000Z-130204T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
216 AM PST SUN FEB 3 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING. 

* SEAS...W 10 TO 12 FT AT 17 SECONDS TONIGHT. WAVES WILL BEGIN 
  TO SUBSIDE ON SUNDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE SUFFICIENTLY
LARGE TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
436 
WHUS76 KEKA 031709
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
909 AM PST SUN FEB 3 2013

PZZ450-455-032300-
/O.CON.KEKA.SC.Y.0010.000000T0000Z-130203T2300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
909 AM PST SUN FEB 3 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM THIS
AFTERNOON...

* SEAS...W AT 9 TO 11 FT AT 15 SECONDS SUBSIDING TO 7 TO 9 FT AT
  13 SECONDS BY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE SUFFICIENTLY
LARGE TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-475-040115-
/O.CON.KEKA.SC.Y.0010.000000T0000Z-130204T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
909 AM PST SUN FEB 3 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM THIS
EVENING...

* SEAS...W 10 TO 12 FT AT 15 SECONDS SUBSIDING TO 7 TO 9 FT AT 13
  SECONDS THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE SUFFICIENTLY
LARGE TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/EUREKA
374 
WHUS76 KEKA 032314
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
314 PM PST SUN FEB 3 2013

PZZ450-455-040015-
/O.EXP.KEKA.SC.Y.0010.000000T0000Z-130203T2300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
314 PM PST SUN FEB 3 2013

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

PZZ470-475-040500-
/O.CON.KEKA.SC.Y.0010.000000T0000Z-130204T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
314 PM PST SUN FEB 3 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM THIS
EVENING...

* SEAS...W 8 TO 11 FT AT 14 SECONDS THIS EVENING SLOWLY SUBSIDING
  OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE SUFFICIENTLY
LARGE TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/EUREKA
875 
WHUS76 KEKA 040420
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
820 PM PST SUN FEB 3 2013

PZZ470-475-041100-
/O.EXT.KEKA.SC.Y.0010.000000T0000Z-130204T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
820 PM PST SUN FEB 3 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PST MONDAY. 

* SEAS...W 8 TO 11 FT AT 14 SECONDS LATE THIS EVENING SLOWLY 
  SUBSIDING OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE SUFFICIENTLY
LARGE TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 1, 3:00 AM PST, 6 hours 14 minutes earlier.

Area forecast discussion, Feb 1, 3:00 AM PST, 6 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
300 AM PST FRI FEB 1 2013

.SYNOPSIS...HIGH PRESSURE WILL BRING DRY WEATHER THROUGH THE
WEEKEND. RAIN CHANCES WILL RETURN NEXT WEEK.

&&

.DISCUSSION...RAWS AND METAR OBS WERE DISPLAYING MODEST OFFSHORE
FLOW EARLY THIS MORNING. PATCHES OF STRATUS AND FOG WERE EVIDENT
ON SATELLITE BOTH INLAND AND OFFSHORE THE COAST. A FEW UPPER
ELEVATION RAWS WERE IN THE LOWER 50S AS OF 3AM PST THANKS TO
A DOME OF WARM AIR ALOFT. IN CONTRAST...LOWER ELEVATIONS ACROSS
THE INTERIOR WERE IN THE MID 20S TO LOWER 30S. PATCHY VALLEY LOW
CLOUD AND FOG WILL SLOWLY DISSIPATE THIS MORNING AND SHOULD BE
COMPLETELY GONE BY NOON. INLAND HIGH TEMPS WILL RAMP UP INTO THE
60S TO LOWER 70S EXCEPT IN AREAS UNDER FOG AND LOW CLOUD. THE COAST
SHOULD WARM TODAY TOO. MOSTLY UPPER 50S AND MID 60S ARE EXPECTED.
STRATUS MAY CREEP TOWARD THE BEACHES THIS AFTERNOON BUT IT LOOKS
LIKE THERE WILL BE A SUFFICIENT OFFSHORE COMPONENT TO KEEP IT FROM
BECOMING WIDESPREAD TONIGHT. SATURDAY WILL BE A DIFFERENT STORY AS
THE SFC FLOW SWITCHES FROM SOUTHEASTERLY TO NORTHERLY. THE NAM12
INDICATES A SUBSTANTIAL INCREASE IN BOUNDARY LAYER RH SATURDAY
NIGHT INTO SUNDAY AS THE FLOW GOES NORTHERLY. THEREFORE EXPECT AN
INCREASE IN LOW CLOUDS AND PERHAPS FOG AND DRIZZLE ALONG MOST OF
THE COAST SATURDAY NIGHT. THIS WILL LIKELY LINGER INTO SUNDAY
MORNING. HARD TO SAY HOW MUCH CLEARING IF ANY TO EXPECT SUNDAY
THROUGH MONDAY. THE LAYER MAY EXPAND AND PUSH FARTHER INLAND BY
SUNDAY NIGHT. THE MODELS INDICATE HIGH BOUNDARY LAYER RH AND
NORTHERLY FLOW PERSISTING THROUGH THE FORECAST PERIOD. THEREFORE
COASTAL LOW CLOUDS WILL PROBABLY STICK AROUND WITH VERY LITTLE
OR NO CLEARING THROUGH MONDAY.

MODELS WERE STILL IN AGREEMENT WITH BRINGING A DECAYING FRONT
TOWARD THE NORTH COAST ON TUESDAY. TIMING IS STILL UNCERTAIN.
RIGHT NOW IT LOOKS LIKE THE BEST CHANCES WILL HOLD OFF TIL TUE
AFTERNOON OR TUE NIGHT. A RIDGE WILL SHOULD BUILD ON WED,
SO TRENDED PRECIP CHANCES DOWN AS IN THE PREVIOUS FORECAST.
MODELS WERE SLIGHTLY OUT OF SYNC ON SHOWING A STRONGER AND
COLDER TROUGH LATER IN THE WEEK. THIS TROUGH MAY SLOW DOWN
AND DELAY THE PRECIP AND COLD AIR TIL FRI. THUS LEFT NEAR OR
SLIGHTLY ABOVE CLIMO PRECIP CHANCES BOTH DAYS.

&&

.AVIATION...WEAK OFFSHORE FLOW TODAY IS EXPECTED TO MAINTAIN VFR AT
REGIONAL AIRSTRIPS. PERIODS OF MVFR DUE TO REDUCED VSBY IS POSSIBLE
LATE TONIGHT ALONG THE COAST DUE TO A LIGHT LOW LEVEL ONSHORE PUSH.
BFG

&&

.MARINE...A SHOALING THREAT CONTINUES TO BE THE STORY FOR THE
COASTAL WATERS THIS WEEKEND. EARLY MORNING BUOY REPORTS ARE SHOWING
A 2 TO 4 FT NNW WAVE AT ABOUT 4 TO 5 SECONDS, ALONG WITH A 3 TO 4 FT
W WAVE AT ABOUT 12 SECONDS. THE SHORT PERIOD WAVE IS EXPECTED TO
FADE OUT THROUGH THE COURSE OF THE DAY, WHILE THE 12 SECOND WAVE
WILL SLOWLY SUBSIDE THROUGH TONIGHT. MODELS CONTINUE TO INDICATE A
ROBUST WAVE SYSTEM IMPACTING THE COASTAL WATER BY THIS EVENING WITH
FORERUNNERS AROUND 2 TO 4 FT AT 22 SECONDS AT SUNSET. I REMAIN
SOMEWHAT DUBIOUS OF THESE PERIODS DUE TO THE PROXIMITY OF THE STORM
IN RELATION TO THE COASTAL WATERS. PERIODS WILL LIKELY INITIALLY
SHOW UP AROUND 20 SECONDS WITH WAVE HEIGHT OF ABOUT 2 FT. DID NUDGE
THE PERIODS DOWN A HAIR IN THE FORECAST TO ACCOUNT FOR THIS, BUT
WAITING FOR THE OFFSHORE BUOYS TO START PICKING UP THIS WAVE SYSTEM
BEFORE MAKING DRASTIC CHANGES. SATELLITE ALTIMETER DATA  FROM LATE
YESTERDAY SHOWED DECENT MODEL INITIALIZATION OF SEA HEIGHTS ACROSS
PARTS OF THE STORM. SO I CONTINUE TO EXPECT MODEL HEIGHTS TO HOLD
TRUE, SOMEWHERE IN THE 12 TO 13 FT RANGE. HOWEVER, WITH SET BEHAVIOR
IN THIS WAVE SYSTEM, OCCASIONAL HEIGHTS MAY REACH UP TO AROUND 18
FT. WITH PERIODS OVER 15 SECONDS AND HEIGHTS CONSISTENTLY BUILDING
THIS EVENING THROUGH SATURDAY, SHOALING WILL BE A SIGNIFICANT THREAT
TO MARINE ACTIVITIES. ALSO, DUE TO LARGE VOLUMES OF WATER MOVING
THROUGH A DEEP COLUMN, CURRENTS ARE LIKELY TO BE STRONGER THAN
NORMAL. WAVE PERIOD AND HEIGHTS ARE FORECAST TO FALL BY SUNDAY,
LOWERING THE SHOALING HAZARD. SEAS SHOULD DROP TO AROUND 7 TO 8 FT
BY EARLY NEXT WEEK. BFG

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...NONE.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Feb 1, 4:49 AM PST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
449 AM PST FRI FEB 1 2013

CAZ001-002-021300-
REDWOOD COAST-MENDOCINO COAST-
449 AM PST FRI FEB 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS AN INCREASED RISK OF SNEAKER WAVES AND STRONG
COASTAL CURRENTS THIS AFTERNOON THROUGH TONIGHT AS LONG PERIOD
WAVES FROM A DISTANT STORM REACH THE COAST. BEACHGOERS ARE
REMINDED TO STAY BACK FROM THE SURF AND NEVER TURN THEIR BACK ON
THE OCEAN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THREAT FOR SNEAKER WAVES AND STRONG COASTAL CURRENTS WILL
CONTINUE ON SATURDAY. BEACHGOERS ARE REMINDED TO STAY BACK FROM
THE SURF AND NEVER TURN THEIR BACK ON THE OCEAN.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-076-021300-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
449 AM PST FRI FEB 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.